Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Feeling dizziness and giddiness after drinking. Tested normal for jaundice. Numbness in back of head. Concerned

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 353 Questions
I am feeling dizziness, giddiness, as if i am drunk and it always there for 24 hrs , my palms, body looking little bit pale, did the checkup of jaundice the report is normal and whenever i eat, swallow, drink, some noise is coming in both the ears as like something is breaking, i consulted many doctor's, did MRI of brain, X-Ray of Sinus, Eye checkup, Blood checkup everything is normal but still my drunken feeling is not going, the noise is there, some numbness at side and back of my head, and whenever i get up in morning my eyes are very heavy and always feeling shocks in my body, all are happening from last 3 months.
Posted Fri, 3 Aug 2012 in Smoking and Alcohol Addiction
Answered by Dr. Neelam Ashish Vanjari 1 hour later

Thanks for writing in.
I understand the stress you are currently undergoing through due to annoying symptoms.

Considering that your report of jaundice, blood, MRI Brain, X-ray-sinus, eyecheck up has come out normal; likely origin for disease is inner ear.

Inner ear disease like labyrinthitis and vestibular neuronitis causes symptoms like dizziness, feeling of getting drunk[most common], noise in ears, loss of balance.

When labyrinth (part of inner ear) gets inflamed; labyrinthitis occurs.
It occurs after an ear infection (otitis media) or an upper respiratory infection. It may also occur after an allergy, cholesteatoma, or taking certain drugs that are XXXXXXX to the inner ear.

Diagnosis is done by physical and neurological examination.
Doctor may perform a Dix-Hallpike test, which can offer clues about the cause of vertigo.
Electronystagmogram can indicate the location of the cause of the vertigo, such as the inner ear or the central nervous system.

So consult ENT specialist as soon as possible to rule out inner ear disease.
I hope I have answered your query. In case of doubt, I shall be happy to help you.
Best regards,
Dr. Neelam.
Above answer was peer-reviewed by
Follow-up: Feeling dizziness and giddiness after drinking. Tested normal for jaundice. Numbness in back of head. Concerned 22 hours later
I have consulted with the MS physician, and he prescribed me Stugeron tab, after taking 15 days my symtoms were gone, then again after one month it started and then he prescribed Vertin 16 tab but still it didn't do any think, my body always get shocks, i dont know what we call in english in hindi we say (Jhunjhuni), my question are :

*Is it a serious problem ?
*Does it effect brain ?
*Do I will lose my hearing ?
*Does it will create some acoustic tumor ?
*Does it causes weakness, little bit pale yellowish of skin(Befor 3 month it was not there)?
*Does it causes numbness to head?
* Is it causes low blood supply to the brain and will it be XXXXXXX for brain in future.

Please suggest some tips beside going to the physician
Answered by Dr. Neelam Ashish Vanjari 12 hours later

Thanks for writing in.

As report of jaundice, blood, MRI Brain, X-ray-sinus, eye check up has come out normal; do not worry. Most of the serious problems including brain issues, acoustic neuroma are less likely. Inner ear disease per say will not cause acoustic neuroma which has genetic cause in it.

You need to be follow up by ENT surgeon to monitor inner ear disease and whether or not any hearing difficulties can arise. Audiometry or simple hearing tests done by MS-ENT surgeon can provide clues to verify hearing issues.

Have you got simple hemoglobin and liver enzymes test done? If yes, let me know the reports.

I would recommend vitamin B12 supplements to be taken if you are experiencing numbness. As MRI brain is normal, no need to worry about other neurological causes. So do not worry about future brain damage, numbness spreading or paralysis unnecessarily.

Labyrinthitis or vestibular neuritis are usually viral in origin and needs symptomatic treatment like stugeron / vertin. ENT surgeon will be the appropriate specialist to treat your annoying symptoms. He/she can perform all the test at regular intervals which I have mentioned to you earlier and start an effective treatment. Do not worry.

I hope I have cleared all your doubts. In case of other doubts please revert back.

Best regards,
Dr. Neelam
Above answer was peer-reviewed by
Follow-up: Feeling dizziness and giddiness after drinking. Tested normal for jaundice. Numbness in back of head. Concerned 3 hours later
My Liver reports (one and half months ago for all the report)

SGOT - 38 U/ml
SGPT - 23 U/ml


15.00 Gms/100ml

and forgot to mention previously that when i get in morning my eyes gets red and heavy.

Answered by Dr. Neelam Ashish Vanjari 9 hours later

Thanks for providing the additional details.

As you have already mentioned, all your tests have come normal including above liver function tests and hemoglobin levels.

So now let me explain you stepwise.
1. Your symptoms of dizziness, drunken feeling and noise in ear are suggesting an inner ear disease for which you have already started treatment. However as vertin is not effective, I would recommend to contact same MS-ENT. A detailed evaluation and clinical test would be needed. He/she would start you on alternative medications which can include a brief course of antibiotic as the reports.

2. Now coming to numbness in body and heaviness, redness in eyes.
Even the stress due to above symptoms can cause disturbed sleep and heaviness and redness in eyes next day morning. As mentioned earlier, eye check has been normal. So no need to worry, try to have minimum 8 hrs of sound sleep.
- For numbness you can try taking Capsule Becosules daily one, for 1 month.
Numbness will come down if neuropathy is underlying cause.

Do not worry. Take simple steps at home to deal with labyrinthitis such as-
-Lie still in a comfortable position, often flat on your side.
-Reduce your salt and sugar intake.
-Avoid chocolate, coffee, and alcohol.
-Stop smoking.
-Try to create a low-noise, low-stress environment.

As evident by your prior tests reports, I do not find any evident organic cause and I would relate the symptoms to inner ear disease and stress. Vitamin B12 deficiency needs to be ruled out. So get it treated with proper follow up, you will be alright.

I hope I have cleared all your doubt. Let me know if I have missed any of your concern.

Best regards,
Dr. Neelam.
Above answer was peer-reviewed by
Follow-up: Feeling dizziness and giddiness after drinking. Tested normal for jaundice. Numbness in back of head. Concerned 37 hours later
I took Nervijen tab for 15 days as directed by physician and my numbness were cleared, than after 15 days it started again than again i consulted to doctor he prescribed for the same tab, I took for 10 days than numbness were cleared. Why when i take tab numbness clears and when i stop taking it start again ? that's not all i experiencing numbness in my hand palms and fingers always.
Answered by Dr. Neelam Ashish Vanjari 5 hours later

Thanks for writing in.
Nervijen Tablet is vitamin supplement-B complex with folic acid. It is useful when person has neuropathy resulting in tingling-numbness [jhun-jhun na] in body.

As numbness is getting improved with nervijen, it confirms you have neuropathy as well. This can occur due to deficiency of vitamin B12. I would suggest you to continue 1 tablet daily for 3 month. You will get relief of numbness. In addition, you should be taking plenty of milk, non-vegetarian items ( if you can), fresh fruits and vegetables to ensure you get enough Vitamin B12 and folic acid. If you are vegetarian, you should consider getting a serum Vitamin B12 level done. This will help us assess the severity of the problem and give proper treatment.

I hope this information helps.
Best regards,
Dr. Neelam.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor